MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Results code(s): (operational problem): visual inspection of the returned product found a piece of the lens optic and one haptic torn off.The lens was returned in liquid.Conclusions code(s): (unable to confirm complaint): based on the complaint history, work order search and product evaluation, a specific root cause of the event could not be determined.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon implanted a 13.7mm micl13.7 implantable collamer lens, -13.5 diopter, in the patient's eye on (b)(6) 2016.The lens was explanted due to increased vault and angle closure.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch report will be submitted.

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5902492
Report Number2023826-2016-01159
Device Sequence Number22465
Product Code MTA
UDI-Device Identifier00841542103633
UDI-Public(01)00841542103633(17)170430
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/30/2017
Device Model NumberMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2016
Initial Report FDA Received Date08/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR